Jump to content
Altostrata

About reinstating and stabilizing to reduce withdrawal symptoms

Recommended Posts

Staz

Just to add my own views/experience on this topic:-

1. I've been on and off of prozac several times until the last time it pooped out on me. Tried to reintroduce when on mirtazapine and all hell broke loose.

2. Same happened with Mirtazapine although I'm stuck on it right now and upping the dose did nothing except cause insomnia and a quick taper which worked in the past failed so reinstated within days. Mirt did nothing for my depression then and only stopped me going into w/d's when reinstated

3. Diazepam I've used for 1 week short courses with no problem. Having then been put on them to cover my bad prozac mirtazapine situation and left on them for 6 weeks at 15mg I was c/t'd. After 4 weeks I was reinstated at 12mg and apart from a few weeks of moderate stability my experience turned into the hell of c/t again and is where I currently am. This could be due to the many med changes but tbh I believe the reinstatement of benzos after you've stopped them is to be avoided at all costs unless your life depends upon it. Having been thoroughly kindled on benzos I'm anticipating a tough long slow taper next year. I think benzo reinstatement is not worth the risk in my experience. Other a/d's appear more forgiving to updosing and reinstatement.

Share this post


Link to post
Share on other sites
Downbutnotout

Do after reading this, it seems like I probably waited too long. It’s been 1.5 months. I tried reinstitutung prozac which I only used for 10 days previously. I’m also a mess: anxious and depressed. I went nuts on Prozac yesterday.?i have the shortacting effexor and the beads. Should I try it? 

Edited by Downbutnotout
Put the wrong drug in .

Share this post


Link to post
Share on other sites
Downbutnotout

I also took some ativan, but haven’t used that in 2 weeks. It is also playing on me.  I fo have the desire to use it but I haven’t. I was only usin 1/2 ti a 1/4. 20 pils in 6 months. It’s probably a factor up? Now that I cut out the prozac I ODST I guess I’ll get really miserable. My husband says my violent reaction makes it “badbad,” 

Share this post


Link to post
Share on other sites
Altostrata

Downbutnotout, those questions are very specific to your particular situation. Please ask them in your Introductions topic Downbutnotout: Started a bridge to get off effexor

 

What we see here very frequently is that going on and off psychiatric drugs, even if you have no symptoms at the time, makes the nervous system hypersensitive to any neuroactive substance, such as other psychiatric drugs, some supplements, and even foods. The hypersensitiivty can cause outsized adverse reactions to dosages that didn't bother you before.

 

That is why we suggest reinstatement at very low doses, doses that most doctors believe will have no effect at all. We always caution people about thinking more is better. When it comes to psychiatric drugs, more is often not better. When your nervous system is sensitized, it can take quite a while to settle down after you take a dosage that's too high for you.

 

Since we don't know what dosage is too high for you, we always start with very low dosages. You can always increase it (gradually) if , after a trial of at least a week, you feel you need it.

 

 

 

Share this post


Link to post
Share on other sites
Downbutnotout

So you only updose if you’re side effects are from getting the medication out of your system? So how do I know my effects are from the medication bring out of my system or just bring depressed? I added 3 mg of Effexor back in but how do I know that’s really the problem? My effects are anxiety, horrible depression. But how do I know it’s from the effexir 6 weeks ago, the upping of trazadone or the short reinstatement if prozac which has made me insane?How will I know the reinstatement of Effexor beads is going anything??

Share this post


Link to post
Share on other sites
bob35

Reinstatement Caused my withdrawal symptoms, after being off Paxil 40mg for five months I was fine until I reinstated twice the first time I took a pill I was horribly sick for a few days. It has been almost 3 weeks since I took my last 10mg and I'm still not right. I wish I would have learned about this website first.

Share this post


Link to post
Share on other sites
Altostrata

bob, quite often we find people are sensitized to "normal" dosages; our recommendations for reinstatement are usually tiny amounts to start, to see what happens.

 

On 12/19/2017 at 4:46 PM, Downbutnotout said:

So you only updose if you’re side effects are from getting the medication out of your system? So how do I know my effects are from the medication bring out of my system or just bring depressed? I added 3 mg of Effexor back in but how do I know that’s really the problem? My effects are anxiety, horrible depression. But how do I know it’s from the effexir 6 weeks ago, the upping of trazadone or the short reinstatement if prozac which has made me insane?How will I know the reinstatement of Effexor beads is going anything??

 

DBNO, we've discussed this in your Intro topic. Please go back and re-read it.

Share this post


Link to post
Share on other sites
Pattiop

I had several responses to my signature. I am very concerned about my well being. I am not feeling well and from your response I tapered too quickly. I want to work with my Dr. and be sure that I am doing the right thing. I added the 20 mg Prozac because I have nothing else and need to hear back from Psychiatrist. I tried to summarize my sign. To make it clearer.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.